Alert archive / Wisconsin / Small Craft Advisories in 2009

Small Craft Advisory 1, NWS Green Bay, WI

January 3, 2009

NWS Green Bay, WI issued this small craft advisory at Jan 3, 2009, 4:44 AM CST. It took effect at Jan 3, 2009, 3:00 PM CST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2009, 4:44 AM CST (10:44 UTC)
In effect from
Jan 3, 2009, 3:00 PM CST
Expired
Jan 5, 2009, 6:00 AM CST
In force
39 hr
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 3:45 AM CST, 59 minutes earlier.

Area forecast discussion, Jan 3, 3:45 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CST SAT JAN 3 2009

.SHORT TERM...TODAY/TONIGHT/SUNDAY. COMPLEX WEATHER PATTERN DURING
THIS PERIOD WITH VARIOUS HEADLINES BEING ISSUED DUE TO PCPN TYPE.
BUT FIRST AT 09Z THIS AM A NARROW BAND OF LIGHT SNOW EXTENDED FROM
AROUND ASHLAND TO NEAR RHI TO GRB. THIS BAND ASSOCIATED WITH WEAK
WAA AND THE RRQ OF OF UPPER JET. THIS BAND WAS LIFTING NEWD AS
THIS REGION OF UPPER JET DYNAMICS SHIFT EAST. OTHERWISE EXPECT A
LULL IN THE PCPN ANTICIPATED EARLY TODAY PRIOR TO THE ARRIVAL OF
THE SHORT WAVE TROF LATER TODAY AND ESPECIALLY TONIGHT. LACK OF
LOW CLOUDS EARLY INDICATE FZDZ NOT A THREAT AT THIS TIME. DUE NOTE
LOW LEVEL CLOUDS OVER STATES TO THE SOUTH WERE WORKING NORTH.

FOR THE LATER AFTERNOON HOURS AND ESPECIALLY THE EVENING BETWEEN 4-5
G/KG IS LIFTED NORTH INTO THE AREA. SOUNDINGS INITIALLY SUPPORT
MAINLY SNOW BUT THEN BECOMES MIXED WITH OR CHANGES TO FREEZING
RAIN AND SLEET FOR A PERIOD OF TIME WITH THE WAA AHEAD OF THE
TROF. AIR MASS IS RELATIVELY STABLE TO THE SOUTH SO DO NOT
ANTICIPATE ANY CONVECTION TO INTERSECT THIS MOISTURE INTO THE
AREA.  ISSUED AN ADVISORY FOR MUCH CENTRAL AND NORTHEAST WISCONSIN
LATER TODAY INTO SUNDAY MORNING DUE TO THE EXPECTED MIX.  ACROSS
THE NORTH WHERE MORE SNOW IS ANTICIPATED...ISSUED A WARNING FOR 6
INCHES OR MORE OF SNOW. TEMP PROFILE SUGGESTS A PERIOD OF HEAVY
SNOW OVER NC WI DURING THE STRENGTH OF THE WAA EARLY THIS
EVENING...THEN LULLS AS BEST SNOW GROWTH REGION LIFTS NORTH...BUT
THEN COLDER AIR RETURNS ALOFT AS THE LFQ REGION OF THE UPPER JET
WORKS OVER THE REGION FOR ANOTHER PERIOD OF SNOW OF MOD TO HEAVY
SNOW. IN ADDITION...THE H8 TROF LINGERS OVER THE NORTHEAST HALF OF
THE FORECAST AREA IN THE MORNING FOR THE LONGER DURATION OF
HEADLINES SUNDAY MORNING.

NEAR STEADY TEMPS EXPECTED TONIGHT WITH STEADY OR SLOWLY FALLING
WEST ON SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY.
TIMING THE NEXT ROUND OF SNOWFALL IS THE MAIN CONCERN DURING THIS
PART OF THE FORECAST.

PRECIPITATION TIMING WILL DEPEND ON THE EASTWARD PROGRESSION OF A
LONGWAVE TROUGH AS IT MOVES ACROSS THE CONUS. THERE ARE SOME
TIMING DIFFERENCES AMONG THE MODELS...WITH THE 00Z GFS SHOWING QPF
ACROSS THE AREA SOONER THAN DOES THE 00Z ECMWF-HIRES. COMPARISON OF
12Z RUNS HAD THE TROUGH FARTHER EAST ON THE UKMET THAN OTHER
MODELS. PER HPC DISCUSSION IT APPEARS THAT A BLEND OF THE NON-UKMET
MODELS IS FAVORED. DUE TO THE MODEL DIFFERENCES AND SUGGESTED
BLEND...HAVE LEFT TUESDAY AS THE STARTING TIME FOR POPS ACROSS THE
FORECAST AREA. POPS WERE LEFT IN THE AREA TUESDAY NIGHT AND
WEDNESDAY AS THE LONGWAVE TROUGH TAKES ON A MORE NEGATIVE TILT.
HAVE ONLY LEFT CHANCE POPS IN THE SOUTHEAST AS THE SYSTEM DEPARTS.
WENT WITH SLIGHT CHANCE POPS IN THE NORTH DUE TO POSSIBILITY OF
LAKE EFFECT SNOW SHOWERS THERE.
&&

.AVIATION...BAND OF MVFR CIGS/VSBYS FROM RHI TO SUE WILL LIFT
NORTHEAST THIS AM...OTHERWISE VFR CONDITIONS WILL BECOME IFR LATER
TODAY INTO TONIGHT AS MOISTURE WORKS INTO THE AREA AND MIXED PCPN
DEVELOPS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST
SUNDAY FOR WIZ013-018>022-031-037>040-048>050-073-074.

WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
SUNDAY FOR WIZ030-035-036-045.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO 9 AM CST SUNDAY
FOR WIZ005-010>012.

&&

TDH/MG
Hazardous weather outlook, Jan 2, 3:42 PM CST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
342 PM CST FRI JAN 2 2009

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032145-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
342 PM CST FRI JAN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A LOW PRESSURE SYSTEM PASSING OVER THE GREAT LAKES REGION THIS
WEEKEND WILL BRING ACCUMULATING SNOW TO NORTHERN WISCONSIN...
WHILE A MIXTURE OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE OVER
CENTRAL AND EAST CENTRAL WISCONSIN. 6 INCHES OR MORE OF SNOW IS
POSSIBLE SATURDAY NIGHT INTO SUNDAY FOR AREAS NORTH OF A LINE FROM
TOMAHAWK TO IRON MOUNTAIN. WINTER STORM WATCHES HAVE BEEN POSTED
FOR THE NORTHWEST THIRD OF THE STATE...INCLUDING MUCH OF NORTH
CENTRAL WISCONSIN.  PEOPLE WITH TRAVEL PLANS THIS WEEKEND SHOULD
CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR THIS
SYSTEM.

ANOTHER AREA OF LOW PRESSURE MAY AFFECT NORTHEAST WISCONSIN
TOWARD THE MIDDLE OF NEXT WEEK. DEPENDING ON THE EVENTUAL TRACK OF
THIS SYSTEM...THE POSSIBILITY EXISTS FOR MORE SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-032145-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
342 PM CST FRI JAN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL DEVELOP AGAIN SATURDAY
EVENING AND CONTINUE THROUGH MONDAY.

TSK/AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 5:14 AM CSTWinter Storm WarningGRBFlorence, Forest, Langlade, Marinette, Oconto, Oneida and 1 more25 hr
Jan 3, 5:14 AM CSTWinter Weather AdvisoryGRBBrown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more25 hr

Nearby

Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.